Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 8, NWS Wakefield, VA

April 20, 20084 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Apr 20, 2008, 3:58 PM EDT for 4 counties in Virginia. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2008, 3:58 PM EDT (19:58 UTC)
Expired
Apr 20, 2008, 4:28 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Caroline County, VA, Hanover County, VA, King and Queen County, VA, King William County, VA

The radar

The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 3:58 PM EDTTSTM WND DMG10 Ne Mechanicsville, VAPOSSIBLE TORNADO REPORTED EAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN.
Apr 20, 3:58 PM EDTTORNADO 02 S Enfield, VABRIEF TORNADO TOUCHDOWN ABOUT 9 MILES NORTHEAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN. DAMAGE RATED AS EF0.
Apr 20, 3:58 PM EDTTORNADO 02 S Enfield, VABRIEF TORNADO TOUCHDOWN ABOUT 9 MILES NORTHEAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN. DAMAGE RATED AS EF0.
Apr 20, 3:58 PM EDTTORNADO10 Ne Mechanicsville, VAPOSSIBLE TORNADO REPORTED EAST OF MECHANICSVILLE. BARN DAMAGED AND MULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:47 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 201958
TORAKQ
VAC033-085-097-101-202045-
/O.NEW.KAKQ.TO.W.0008.080420T1958Z-080420T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  WEST CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  WESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTH CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MANQUIN...
  OR 9 MILES EAST OF MECHANICSVILLE...MOVING NORTH AT 28 MPH.

* THE TORNADO WILL BE NEAR...
  AYLETT AND MANGOHICK BY 410 PM EDT...
  7 MILES WEST OF SAINT STEPHENS CHURCH BY 415 PM EDT...
  BEULAHVILLE BY 420 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3787 7704 3761 7709 3763 7713 3763 7714
      3760 7714 3762 7732 3788 7734
TIME...MOT...LOC 1958Z 186DEG 24KT 3771 7721

$$

MCNATT
2 follow-up statements
000 
WWUS51 KAKQ 202016
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SUN APR 20 2008

VAC085-202026-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-080420T2045Z/
HANOVER VA-
416 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR SOUTHEASTERN HANOVER COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3787 7704 3762 7710 3764 7712 3767 7713
      3766 7717 3769 7719 3768 7720 3770 7725
      3772 7724 3771 7726 3774 7732 3775 7730
      3776 7733 3788 7734
TIME...MOT...LOC 2016Z 186DEG 24KT 3783 7719

$$

VAC033-097-101-202045-
/O.CON.KAKQ.TO.W.0008.000000T0000Z-080420T2045Z/
KING WILLIAM VA-KING AND QUEEN VA-CAROLINE VA-
416 PM EDT SUN APR 20 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL CAROLINE...WEST CENTRAL KING AND QUEEN AND WESTERN KING
WILLIAM COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EPWORTH...OR 8
MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTH AT 28 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3787 7704 3762 7710 3764 7712 3767 7713
      3766 7717 3769 7719 3768 7720 3770 7725
      3772 7724 3771 7726 3774 7732 3775 7730
      3776 7733 3788 7734
TIME...MOT...LOC 2016Z 186DEG 24KT 3783 7719

$$

MCNATT
000 
WWUS51 KAKQ 202028
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT SUN APR 20 2008

VAC033-097-101-202039-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-080420T2045Z/
KING WILLIAM VA-KING AND QUEEN VA-CAROLINE VA-
429 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR SOUTH CENTRAL CAROLINE...WEST CENTRAL KING
AND QUEEN AND WESTERN KING WILLIAM COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3787 7704 3762 7710 3764 7712 3767 7713
      3766 7717 3769 7719 3768 7720 3770 7725
      3772 7724 3771 7726 3774 7732 3775 7730
      3776 7733 3788 7734
TIME...MOT...LOC 2029Z 186DEG 24KT 3792 7718

$$

MCNATT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:38 AM EDT, 12 hours 20 minutes earlier.

Area forecast discussion, Apr 20, 3:38 AM EDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 AM EDT SUN APR 20 2008

.SYNOPSIS...
A FRONT BOUNDARY STALLS ACROSS THE AREA TODAY. A BROAD AREA
OF LOW PRESSURE TRACKS SOUTHEAST ALONG THIS BOUNDARY TODAY AND
TONIGHT...THEN DRIFTS OFF THE NORTH CAROLINA COAST BY TUESDAY.
HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE MID ATLANTIC REGION
DURING THE MIDDLE AND LATTER PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL BAND OF PCPN ALONG AND AHEAD OF FRNTL BNDRY MOVG ACROSS
RGN. COVERAGE AREA PROGGED TO KEEP XPANDING THRU MORN HRS AS MOIST
SE FLOW ACTS ON THETHA E RIDGE. XCPTN BEING ERN SHORE WHERE SOME
PRTL SUN IS PSBL FRO A SHORT TIME AFTR SR AND WHERE IT MAY TAKE
INTO AFTRN HRS TO GET DECENT ECHO COVERAGE. THUS..HAVE INCRSD POPS
TO 100% MOST AREAS W OF CHES BAY...CHC POPS THIS AM INCRSG TO
LIKELY ACROSS ERN SHORE AREAS.

NXT CONCERN IS QPF AS WELL AS CONVECTION. SPS HAS PUT ERN HALF OF
FA IN SLGHT RISK. THIS RISK WILL ALL DEPEND ON THE AMT OF INSTABILITY
CAN DVLP DUE TO HTNG. LTST SNDGS SUGGEST MORE OF A HVY RAIN THREAT
VICE SEVERE ONE (RTHR IMPRESSIVE WAA ALONG CONVEYOR BELT). WILL
HIGHLIGHT THIS IN HWO. STILL LOOKING AT 1-2 INCH AMTS...LCLLY HVYR
AMTS IN ANY TSRMS THAT DVLP. WILL CONT WITH LCLLY HVY RAINFALL WORDING
IN ZFP VIA THE GRIDS FOR LATER TODAY...BUT DO NOT SEE THE NEED FOR
ANY FLOOD WATCH ATTM SINCE THE RAIN IS XPCTD TO BE SPREAD OUT OVR
THE NEXT 24 HRS ALONG WITH THE GRND BEING SO DRY LATELY. TMPS WITHIN
A FEW DEGREES OF 70.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
UPR LVL LOW DRIFTS S ACROSS AREA TONITE AND INTO NC MON. WITH A DEEP
FEED OF MSTR CONTG TONITE (SCPLLY ACROSS ERN AREAS)...WILL CONT THE
CAT POPS IN MOST AREAS WITH ANY THUNDER LIMITED TO THE EVE HRS.
ONCE UPR LVL LOW MOVES S OF FA...XPCT PCPN TO BECOME LIGHTER AND
MORE SHOWERY BY MON AM AS ONSHORE FLOW DVLPS OVR RGN. LOWS IN THE 50S.

EXTENSIVE CLOUDS AND RAIN CHANCES CONTINUE MONDAY AS THE LOW SLOWLY
MIGRATES TO THE CAROLINA COAST. KEPT LIKELY POPS MOST AREAS AND
TRIMMED BACK THUNDER CHC TO NC CNTYS (CLOSEST TO UPR LVL COLD POOL).
HIGHS IN THE 60S.

THE PATTERN IS EXPECTED TO TRANSITION VERY SLOWLY THRU TUE... AS THE
LOW MOVES SLOWLY SE AND EVENTUALLY OFF THE SE COAST. WHILE EXPECT
RAIN CHANCES TO DIMINISH PER WEAKENING DYNAMICS...CONTINUED DEEP E
TO EVENTUALLY NE FLOW WILL MAINTAIN EXTENSIVE MOISTURE ACROSS THE
FCST AREA...PARTICULARLY AT LOW LEVELS. KEPT THE COOLER NMBRS FOR
TMPS IN LIGHT OF THE ANTICIPATED MAINLY CLOUDY CONDITIONS WITH AREAS
OF LIGHT RAIN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
XTNDD GUID IN GNRL AGREEMENT WITH THE OVERALL PATTERN...UPR LOW
DRIFTS WELL OFF TO THE ESE TUE NGT/ERLY WED. HOWEVER...MODEL SNDGS
SHOW PLENTY OF LOW LVL MSTR REMAINING IN PLACE AS OF 12Z WED...AND
GNLY THESE AMPLIFIED FEATURES TAKE LONGER THAN MODELS THINK TO
LEAVE THE REGION. HAVE UNDERCUT MOS FOR HIGHS BY ABOUT 2-3 DEGREES
ON WED (MORE ON THE COAST)...AND HAVE ADDED A 20% CHC FOR -RA IN
THE EAST.

GRADUAL IMPROVEMENT THROUGH THE WEEK AS UPR RIDGE AXIS MOVES FROM
THE TN/OH VALLEY THU...AND ALONG THE SPINE OF THE APPALACHIANS BY
FRI. AS LONG AS TRENDS DO NOT SHOW THE RIDGE AXIS MOVING TOO FAR
NEWD INTO NEW ENGLND/ERN CANADA...WE SHOULD HAVE DRY CONDITIONS
LATER WED AFTN INTO FRI NGT AS SFC HIGH NOSES DOWN ALONG THE EAST
COAST. TEMPS RISE WELL INTO THE 70S THU/FRI EXCEPT FOR COOLER CNDTNS
ALONG THE IMMEDIATE COASTAL ZONES WITH CONTINUED EASTERLY LOW LVL
FLOW. NEXT FRONT LOOKING TO APPROACH FRI NGT/SAT. TIMING UNCERTAIN
SO HAVE GONE W/ A 20% POP ALL AREAS SAT FOR NOW.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
MVFR/VFR IN BKN CIGS TDA AS SHRAS/ISLTD T PUSH ACRS FA. ONSHR LLVL
FLO DVLPG ON MON...CONTG INTO TUE...PTNTTLY LEADING TO WDSPD IFR
CONDS. IMPRVMNT WL BE SLO MIDWEEK AS UPR LVL LO PRES SLIDES AWAY FM
RGN.

&&

.MARINE...
ANOTHER RND OF PROLONGED ONSHR LLVL FLO INTO A NEW WK. SE WNDS TDA
FLIRT W/ LO END SCAS (ESP MIDDAY/AFTN HRS). AS LO PRES SLIDES TO S
OF WTRS TNGT/MON MRNG...PTNTL LULL IN SPDS AS LLVL FLO SHIFTS TO MR
NE DRCTN. COMBO LO PRES S/HI PRES N OF THE WTRS MON INTO MIDWEEK
LEADS ON BUILDING SEAS ON THE OCN (LNG TRAJ FM THE E)...W/ HGTS
REACHING 7-10 FT...WL NEED TO WATCH FOR 8 FT NRSHR (HIGH SURF).
WNDSPDS GENLY AVG JUST BLO SCA MON INTO WED.

.TIDES/CSTL FLOODING...
TIDAL DEPARTURES INCRSG TO ABT 1-1.5 FT ABV NRML (MNLY FM HAMPTON
RDS - INCLDG SRN BAY - AND OCN WTRS N OF CAPE CHARLES)...MON AFTN
THROUGH TUE. UNLESS LLVL FLO STRNGR THAN CURRENTLY XPCTD...CSTL
FLOODING PSBLTY LOOKING QUITE LO.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EDT
     MONDAY FOR ANZ630>632-650.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY
     FOR ANZ652-654-656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...LKB
AVIATION...ALB
MARINE...ALB
Hazardous weather outlook, Apr 20, 1:14 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT SUN APR 20 2008

NCZ012-VAZ063-064-070>076-079>083-087>090-092-211715-
NORTHAMPTON NC-HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
114 PM EDT SUN APR 20 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY IN AREAS EAST OF INTERSTATE 95 AND WEST OF THE
CHESAPEAKE BAY. THE PRIMARY SEVERE WEATHER THREATS ARE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS.

MDZ021>025-NCZ013>017-030>032-102-VAZ048-049-060>062-065>069-077-078-
084>086-091-093>100-211715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
114 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY IN AREAS EAST OF INTERSTATE 95 AND WEST OF THE
CHESAPEAKE BAY. THE PRIMARY SEVERE WEATHER THREATS ARE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS.

ANZ650-652-654-211715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
114 PM EDT SUN APR 20 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-211715-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
114 PM EDT SUN APR 20 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-211715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
114 PM EDT SUN APR 20 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-211715-
CURRITUCK SOUND-
114 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 20, 10:29 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1029 AM EDT SUN APR 20 2008

NCZ012-VAZ079-080-087-088-201545-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-SUSSEX VA-
1029 AM EDT SUN APR 20 2008

...THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO GREENSVILLE
AND EASTERN BRUNSWICK COUNTIES...

AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM 10 MILES
SOUTHWEST OF EMPORIA TO 25 MILES SOUTHWEST OF DAHLIA...OR FROM 10
MILES SOUTHWEST OF EMPORIA TO 10 MILES SOUTHWEST OF HALIFAX...MOVING
NORTH AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DAHLIA AROUND
1115 AM EDT...DINWIDDIE AROUND 1130 AM EDT...EMPORIA AROUND 1135 AM
EDT AND PURDY AROUND 1145 AM EDT.

EXPECT DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE
TRAVELING...AND BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD
CONDITIONS.

SAMMLER
Special weather statement, Apr 20, 11:45 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1145 AM EDT SUN APR 20 2008

NCZ012-VAZ063-070>072-080>083-087-088-092-201800-
NORTHAMPTON NC-HANOVER-CHESTERFIELD-HENRICO-KING WILLIAM-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
SOUTHAMPTON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...ASHLAND...
COLONIAL HEIGHTS...RICHMOND...PETERSBURG...HOPEWELL...EMPORIA...
WAKEFIELD...FRANKLIN
1145 AM EDT SUN APR 20 2008

...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT CENTRAL AND
SOUTH CENTRAL VIRGINIA...AND INTERIOR NORTHEAST NORTH CAROLINA...

AT 1140 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE ARE OF SHOWERS AND THUNDERSTORMS...SOME CONTAINING BRIEF
VERY HEAVY RAINFALL...EXTENDING FROM NORTHAMPTON COUNTY NORTH
CAROLINA...NORTHWARD INTO SOUTHERN PORTIONS OF THE RICHMOND
METRO AREA. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTH
AT 40 MPH...AND WILL AFFECT AREAS ALONG THE INTERSTATE 95 CORRIDOR
THROUGH 2 PM.

TORRENTIAL RAINFALL AND OCCASIONAL DEADLY LIGHTNING CAN BE
EXPECTED WITH THE STRONGER THUNDERSTORMS. ADDITIONAL RAINFALL
AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. PONDING OF WATER ON
ROADWAYS CAN BE EXPECTED IN AREAS RECEIVING THE HEAVIEST RAINFALL.
MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING THROUGH THE
EARLY AFTERNOON HOURS...AND BE PREPARED FOR RAPID CHANGES IN
WEATHER AND ROAD CONDITIONS.

SAMMLER
Special weather statement, Apr 20, 2:06 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
206 PM EDT SUN APR 20 2008

VAZ081-088-089-092-201900-
PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
206 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORM MOVING INTO CENTRAL SUSSEX COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST
AT 22 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOMEVILLE AT 215 PM
EDT...NEWVILLE AT 225 PM EDT...WAVERLY AT 235 PM EDT...BARHAM AT 250
PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

MCNATT
Special weather statement, Apr 20, 3:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN APR 20 2008

NCZ012-202000-
NORTHAMPTON NC-
303 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST NORTHAMPTON COUNTY...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF RICH SQUARE...MOVING NORTH AT 25
MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOONES CROSSROADS AT 310
PM EDT...JACKSON AT 320 PM EDT...PLEASANT GROVE AT 325 PM EDT...
SEABOARD AT 330 PM EDT...MARGARETTSVILLE AT 340 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

MCNATT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:16 AM EDTAreal Flood AdvisoryAKQDinwiddie, Greensville, Southampton, Sussex, City of Emporia3 hr
Apr 20, 12:23 PM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 18 more12 hr
Apr 20, 1:09 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Henrico, Prince George, Southampton, Sussex and 2 more3 hr
Apr 20, 1:57 PM EDTAreal Flood AdvisoryAKQGreensville, Southampton3 hr
Apr 20, 4:08 PM EDTSevere Thunderstorm WarningAKQSouthampton52 min
Apr 20, 4:13 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen47 min
Apr 20, 5:18 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex27 min
Apr 20, 5:24 PM EDTAreal Flood AdvisoryAKQGreensville, Southampton6 hr
Apr 20, 5:32 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia28 min
Apr 20, 5:41 PM EDTTornado WarningAKQHanover, King William, New Kent34 min
Apr 20, 5:59 PM EDTAreal Flood AdvisoryAKQAmelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Goochland and 16 more4 hr
Apr 20, 6:16 PM EDTTornado WarningAKQCaroline, King and Queen, King William33 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.